Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 228, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 6, 2002, 6:08 PM CDT for Eastland County, Texas. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 6, 2002, 6:08 PM CDT (23:08 UTC)
- Expired
- Oct 6, 2002, 7:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Eastland County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 6, 6:11 PM CDT | Hail 1 | Eastland, TX | |
| Oct 6, 6:30 PM CDT | Thunderstorm Wind | Cisco, TX | Trees were blown down by thunderstorm winds. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
037
WUUS54 KFWD 062308
SVRFTW
TXC133-070015-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
608 PM CDT SUN OCT 6 2002
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTLAND COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 715 PM CDT
* AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM OVER EASTLAND...MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RANGER AROUND 655 PM CDT
HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3239 9901 3225 9902 3232 9849 3251 9849
3250 9876What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 3:45 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Oct 6, 3:45 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT SUN OCT 6 2002 COLD FRONT KNOCKING ON THE NORTH TX DOORSTEP AND WAS CURRENTLY ALONG A LUBBOCK-TO WICHITA FALLS-TO MCALLISTER OK LINE...MOVING SLOWLY SE AS UPPER FLOW IS WSWLY AND SOMEWHAT PARALLELING THE BOUNDARY. CAPES AVERAGING 2500 J/KG WITH WEAK SHEAR INDICES...BUT DECENT MID LVL LAPSE RATES AROUND 7 DEG C/KM AND DEW PTS AROUND 70 DEG F. EXPECT A BROKEN LINE OF STORMS CONTINUING ACROSS NW COUNTIES THROUGH 03Z...THEN AFFECTING CENTRAL AND NE COUNTIES THROUGH 08Z OR SO... BEFORE PUSHING INTO THE SOUTH. ISOLD SVR WX RISK WITH DAMAGING WIND/MARGINAL HAIL BEING THE MAIN THREAT...MAINLY ALONG THE RIVER THROUGH THIS EVENING AS RRQ OF 90-110KT REMAINS SITUATED FROM NRN OK...INTO MO/IL. KEEPING WITH LIKELY POPS FOR MOST OF NORTH TX TONIGHT. LIKELY POPS SOUTH/CHANCE POPS NORTH ON MONDAY...AS LOCAL RISES ON 300-315K SURFACES OCCUR WITH POST-FRONTAL ENERGY FROM SHORTWAVES IN SWLY FLOW ALOFT. IT/LL BE SLOW TO CLEAR OUT MONDAY...BUT RED RIVER AREAS MAY SEE BREAKS IN THE AFTERNOON. WINDY N/NELY CONDITIONS 3-6 HRS BEHIND THE FRONT...THEN TAPER OFF GRADUALLY BY AFTERNOON. CLOUD COVER WILL BE SLOW TO ERODE AS WELL AND ALONG WITH MODEST CAA ...WILL KEEP MINS TONIGHT IN THE 60S THAN 50S...WITH LOW-MID 70S TOMORROW AFTERNOON. LESS CLOUDS TUESDAY WITH A SLIGHT WARM UP... WITH NEXT SYSTEM APPROACHING FROM THE WEST LATE IN THE DAY. .EXTENDED (WED-SUN)...SHORTWAVE BEGINS AFFECTING NORTH TX LATE TUES NIGHT INTO WEDNESDAY. SURFACE WINDS VEER AROUND S/SELY AND WITH INCREASING 25-40KT LLJ OVER SOUTH TX BY WED MORNING...NWD MOISTURE RETURN SHOULD OCCUR RAPIDLY. SWLY FLOW ALOFT FROM E PACIFIC TO ONLY DEEPEN MOISTURE ACROSS THE AREA. EXPECT SURFACE- BASED INSTABILITY AND VERTICAL SHEAR/UPPER DIVERGENCE TO INCREASE AS SUBTROPICAL 80-90 KT JET SITUATES OVERHEAD. A VERY PLAUSIBLE SVR WX THREAT IN THE MAKING...DESPITE MINOR TIMING DIFFERENCES ADVERTISED. STRENGTH IS FAIRLY AGREED UPON. AFTERWARDS...A BRIEF COOL DOWN THURS...BEFORE TEMPS/MOISTURE MODIFY FRIDAY ONCE AGAIN WITH NEXT SYSTEM DROPPING ACROSS THE ROCKIES. MODEL RUN-TO-RUN CONSISTENCY NOT GOOD SO FAR WITH NEXT WEEKEND/S SYSTEM. CURRENT SLIGHT CHANCE WORDING WILL BE MAINTAINED WITH CONFIDENCE LACKING FOR NEXT WEEKEND. FCSTID = 05/ DFW 63 71 56 77 / 70 30 0 20 ACT 70 74 57 78 / 70 60 0 10 PRX 61 69 52 75 / 70 30 0 0 DTO 62 70 54 77 / 70 10 0 20 TKI 62 70 52 76 / 70 10 0 10 DAL 64 72 54 78 / 70 30 0 20 TRL 64 72 52 77 / 70 30 0 0 CRS 66 73 57 78 / 70 40 0 0 TPL 71 73 58 79 / 60 60 0 0 .FWD... TX...NONE.
Hazardous weather outlook, Oct 6, 3:00 PM CDT, 3 hours 8 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 300 PM CDT SUN OCT 6 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING... MAINLY ALONG AND NORTH OF INTERSTATE 20. THIS INCLUDES THE DALLAS-FORT WORTH METROPLEX. LARGE HAIL IS THE PRIMARY THREAT. THE STRONGEST STORMS WILL ALSO BE CAPABLE OF PRODUCING DAMAGING THUNDERSTORM WINDS...MAINLY THIS AFTERNOON. THE THREAT OF SEVERE WEATHER WILL DIMINISH AFTER 10 PM ALTHOUGH SHOWERS AND THUNDERSTORMS WILL PERSIST INTO THE OVERNIGHT HOURS. THE THUNDERSTORMS ARE THE RESULT OF A COLD FRONT MOVING SOUTH INTO AN UNSTABLE AIR MASS OVER NORTH TEXAS THIS AFTERNOON. VERTICAL WIND PROFILES DO NOT SUPPORT LONG-LIVED SEVERE THUNDERSTORMS...HOWEVER STORMS THAT DO FORM COULD BRIEFLY INTENSIFY TO SEVERE LEVELS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH 9 PM IN THE RISK AREA. .DAYS TWO THROUGH SEVEN... A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE SOUTHERN PLAINS AND NORTH TEXAS THROUGH NEXT WEEKEND. THIS WILL RESULT IN A CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON INTO WEDNESDAY...AND AGAIN FROM LATE SATURDAY INTO SUNDAY. 07/BB
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 3:25 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Parker | 35 min |
| Oct 6, 3:31 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 59 min |
| Oct 6, 3:40 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 50 min |
| Oct 6, 4:40 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.